Alert archive / Florida / Wind Advisories in 2005
Wind Advisory 1, NWS EYW
NWS EYW issued this wind advisory at Oct 24, 2005, 5:30 PM EDT for Monroe County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2005, 5:30 PM EDT (21:30 UTC)
- Expired
- Oct 24, 2005, 11:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS EYW
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS72 KEYW 242130 NPWEYW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 530 PM EDT MON OCT 24 2005 ...WIND ADVISORY IN EFFECT UNTIL 1100 PM THIS EVENING... .THE SURFACE PRESSURE GRADIENT BETWEEN HURRICANE WILMA IN THE WESTERN ATLANTIC AND HIGH PRESSURE OVER THE CENTRAL UNITED STATES WILL PRODUCE WINDS OF 30 MPH OR GREATER ACROSS THE KEYS THIS EVENING. FLZ076>078-250300- /X.NEW.KEYW.WI.Y.0001.051024T2130Z-051025T0300Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE CITIES OF...KEY LARGO...MARATHON...KEY WEST 530 PM EDT MON OCT 24 2005 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. NORTHWEST WINDS OF 30 TO 39 MPH...WITH GUSTS NEAR 45 MPH ARE OCCURRING ACROSS THE KEYS. NORTHWEST WINDS OF SIMILAR MAGNITDUES ARE EXPECTED THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BS
1 follow-up statement
340 WWUS72 KEYW 242134 CCA NPWEYW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE KEY WEST FL 530 PM EDT MON OCT 24 2005 ...WIND ADVISORY IN EFFECT UNTIL 1100 PM THIS EVENING... .THE SURFACE PRESSURE GRADIENT BETWEEN HURRICANE WILMA IN THE WESTERN ATLANTIC AND HIGH PRESSURE OVER THE CENTRAL UNITED STATES WILL PRODUCE WINDS OF 30 MPH OR GREATER ACROSS THE KEYS THIS EVENING. FLZ076>078-250300- /X.NEW.KEYW.WI.Y.0001.051024T2130Z-051025T0300Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE CITIES OF...KEY LARGO...MARATHON...KEY WEST 530 PM EDT MON OCT 24 2005 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. NORTHWEST WINDS OF 30 TO 39 MPH...WITH GUSTS NEAR 45 MPH ARE OCCURRING ACROSS THE KEYS. NORTHWEST WINDS OF SIMILAR MAGNITUDES ARE EXPECTED THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS EYW wrote its last area forecast discussion before this wind advisory went out at Oct 24, 12:10 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 24, 12:10 PM EDT, 5 hours 20 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1210 PM EDT MON OCT 24 2005
.DISCUSSION...
.OBSERVATIONS/TRENDS...
LARGE CATEGORY 2 HURRICANE WILMA IS MOVING RAPIDLY NORTHEASTWARD
NEAR 25 MPH OFF THE EAST CENTRAL FLORIDA COAST...WITH THE LARGE EYE
LOCATED OVER JUST EAST OF PALM BEACH COUNTY. THE OUTERMOST SOUTHERN
RAINBAND HAS LIFTED NORTWARD OUT OF OUR ENTIRE REGION...LEAVING
RAPIDLY MOVING SCATTERED SHOWERS OVER OUR AREA. ACROSS THE MARINE
DISTRICT...LIMITED C-MAN STATION PLATFORMS INDICATE WEST WINDS
AROUND 40 KT GUSTING TO 60 KT...BUT DECREASING STEADILY.
.FORECAST.
AS HURRICANE WILMA MOVES RAPIDLY AWAY FROM THE AREA...WINDS WILL
CONTINUE TO DECREASE OVER THE ISLAND CHAIN AND SURROUNDING
WATERS...TO 20 TO 30 KT AND GUSTY BY LATE THIS AFTERNOON. ONLY LIGHT
PATCHES OF RAIN WILL AFFECT THE AREA...MOVING RAPIDLY SOUTEASTWARD.
ADDITIONAL RAINFALL ACCUMULATIONS WILL BE VERY LIGHT. A COLD FRONT
WILL PASS THROUGH THE AREA...BRINGING COOLER AND DRIER AIR ACROSS
THE KEYS AND SURROUNDING WATERS TONIGHT.
&&
.MARINE...
A HURRICANE WARNING IS IN EFFECT.
SMALL CRAFT SHOULD REMAIN IN PORT.
&&
.AVIATION...
KEY WEST INTERNATIONAL AIRPORT IS CLOSED.
MARATHON FLORIDA KEYS AIRPORT IS CLOSED.
&&
.EYW WATCHES/WARNINGS/ADVISORIES...
HURRICANE WARNING AND
FLZ076-077-078-GMZ052-053-054-072-073-074-075.
APA
J.LEE
S.DAIDA
DFM
ANDY DEVANASHazardous weather outlook, Oct 24, 3:30 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 330 PM EDT MON OCT 24 2005 UPDATED TO REPLACE HURRICANE WARNING WITH A TROPICAL STORM WARNING FLZ076>078-GMZ031>033-052>054-072>075-251000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 330 PM EDT MON OCT 24 2005 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM CONDITIONS ASSOCIATED WILL PERSIST FOR THE BALANCE OF THIS AFTERNOON...AND GRADUALLY IMPROVE TONIGHT. HURRICANE WILMA WILL BE FOLLOWED BY A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE KEYS TONIGHT. WINDS WILL STAY ABOVE 20 KNOTS...AND SEAS WILL REMAIN ROUGH AND HAZARDOUS. SMALL CRAFT SHOULD REMAIN IN PORT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ROUGH AND HAZARDOUS SEAS WILL BE SLOW TO SUBSIDE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF WIND GUSTS OR STORM SURGE ARE APPRECIATED. APA
In the hours before
Local storm report, Oct 24, 12:06 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1206 PM EDT MON OCT 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM STORM SURGE MARATHON 24.71N 81.08W
10/24/2005 E5.00 FT MIDDLE KEYS IN MON FL COUNTY OFFICIAL
A CITY OF MARATHON OFFICIAL REPORTED THE ENTIRE CITY OF
MARATHON WAS UNDER 4 TO 5 FEET OF STORM TIDE.
&&
SDLocal storm report, Oct 24, 12:24 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1224 PM EDT MON OCT 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM STORM SURGE KEY LARGO 25.11N 80.44W
10/24/2005 M0.00 FT UPPER KEYS IN MONR FL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT THE STORM TIDE IS WASHING
OVER US 1 BETWEEN MILE MARKER 113 AND 115, IN KEY LARGO.
&&
SDLocal storm report, Oct 24, 12:31 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1231 PM EDT MON OCT 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM DENSE FOG MARATHON 24.71N 81.08W
10/24/2005 MIDDLE KEYS IN MON FL AIRPLANE PILOT
A MARATHON CITY OFFICIAL REPORTED THAT THE OVERSEAS
HIGHWAY IS UNDER WATER FROM MILE MARKER 48 TO
59...HOWEVER ALSO MENTIONED WATER IS BEGINNING TO RECEED.
&&
SDThe office that day
Everything else NWS EYW issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 10:08 PM EDT | Tornado Warning | EYW | 22 min | |
| Oct 24, 12:38 AM EDT | Tornado Warning | EYW | Monroe | 52 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.